Alert archive / Nebraska / Red Flag Warnings in 2008
Red Flag Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 14, 2008, 1:58 PM MDT for 18 counties in Nebraska. It took effect at Apr 15, 2008, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 1:58 PM MDT (19:58 UTC)
- In effect from
- Apr 15, 2008, 12:00 PM MDT
- Expired
- Apr 15, 2008, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 62 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2142 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KLBF 141958 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT MON APR 14 2008 ...CRITICAL FIRE CONDITIONS ARE EXPECTED TUESDAY... .STRONG SOUTH WINDS AHEAD OF A SURFACE FRONT WILL BRING VERY WARM... DRY CONDITIONS TO WESTERN AND SOUTHWEST NEBRASKA TUESDAY AFTERNOON AND EARLY EVENING. NEZ204-206-210-150400- /O.UPG.KLBF.FW.A.0002.080415T1800Z-080416T0100Z/ /O.NEW.KLBF.FW.W.0005.080415T1800Z-080416T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST-FRENCHMAN BASIN- 258 PM CDT MON APR 14 2008 /158 PM MDT MON APR 14 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH WINDS ARE EXPECTED TO INCREASE TO NEAR 25 MPH BY EARLY AFTERNOON. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO 15 PERCENT OR LOWER IN MUCH OF WESTERN AND SOUTHWEST NEBRASKA. THE CRITICAL FIRE CONDITIONS ARE EXPECTED TO MAINLY ALONG AND WEST OF HIGHWAY 61 AND ALONG AND SOUTH OF HIGHWAY 2. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KECK
3 follow-up statements
000 WWUS83 KLBF 150847 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 AM CDT TUE APR 15 2008 ...CRITICAL FIRE CONDITIONS ARE EXPECTED TUESDAY... .STRONG SOUTH WINDS AHEAD OF A SURFACE FRONT WILL BRING DRY AND VERY WARM CONDITIONS TO WESTERN AND SOUTHWEST NEBRASKA TUESDAY AFTERNOON AND EARLY EVENING. NEZ204-206-210-160100- /O.CON.KLBF.FW.W.0005.080415T1800Z-080416T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST-FRENCHMAN BASIN- 347 AM CDT TUE APR 15 2008 /247 AM MDT TUE APR 15 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WIND... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WIND. SOUTH WINDS ARE EXPECTED TO INCREASE TO NEAR 25 MPH BY EARLY AFTERNOON. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO 15 PERCENT OR LOWER IN MUCH OF WESTERN AND SOUTHWEST NEBRASKA. IN ADDITION...CURED GRASS IS STILL IN ITS DRIEST WINTER STATE. THIS COMBINATION WILL PRODUCE CONDITIONS FAVORABLE TO LARGE FIRE GROWTH AND MAY CONTRIBUTE TO EXTREME FIRE BEHAVIOR. THE CRITICAL FIRE CONDITIONS ARE MOST LIKELY TO BE ALONG AND WEST OF HIGHWAY 61 AND ALONG AND SOUTH OF HIGHWAY 2. AS THE WIND DIMINISHES EARLY THIS EVENING...IT IS LIKELY TO SHIFT TO A MORE WESTERLY DIRECTION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SPRINGER
000 WWUS83 KLBF 151717 AAA RFWLBF RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1217 PM CDT TUE APR 15 2008 ...CRITICAL FIRE CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING... .SOUTH WINDS AHEAD OF A SURFACE TROUGH AND ADVANCING COLD FRONT WILL BRING DRY AND VERY WARM CONDITIONS TO WESTERN AND SOUTHWEST NEBRASKA THIS AFTERNOON AND EARLY EVENING. SOUTH WIND OF 10 TO 20 MPH WITH GUSTS UP TO 25 MPH ARE EXPECTED. NEZ204-206-210-160100- /O.CON.KLBF.FW.W.0005.080415T1800Z-080416T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST-FRENCHMAN BASIN- 1217 PM CDT TUE APR 15 2008 /1117 AM MDT TUE APR 15 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. SOUTH WINDS ARE EXPECTED TO INCREASE TO NEAR 25 MPH BY LATE AFTERNOON. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO 15 PERCENT OR LOWER IN MUCH OF WESTERN AND SOUTHWEST NEBRASKA. IN ADDITION...CURED GRASS IS STILL IN ITS DRIEST WINTER STATE. THIS COMBINATION WILL PRODUCE CONDITIONS FAVORABLE TO LARGE FIRE GROWTH AND MAY CONTRIBUTE TO EXTREME FIRE BEHAVIOR. THE CRITICAL FIRE CONDITIONS ARE MOST LIKELY TO BE ALONG AND WEST OF HIGHWAY 61 AND ALONG AND SOUTH OF HIGHWAY 2. AS THE WIND DIMINISHES EARLY THIS EVENING...IT IS LIKELY TO SHIFT TO A MORE WESTERLY DIRECTION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KAR
000 WWUS83 KLBF 160106 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 806 PM CDT TUE APR 15 2008 ...WINDS HAD DECREASED AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... NEZ204-206-210-160215- /O.EXP.KLBF.FW.W.0005.000000T0000Z-080416T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST-FRENCHMAN BASIN- 806 PM CDT TUE APR 15 2008 /706 PM MDT TUE APR 15 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS HAVE DCREASED EARLY THIS EVENING AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ POWER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:13 AM MDT, 11 hours 45 minutes earlier.
Area forecast discussion, Apr 14, 2:13 AM MDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 AM CDT MON APR 14 2008
.DISCUSSION...
H5 ANALYSIS AND H2O IMAGERY SHOWING RIDGE IS NOW AMPLIFIED FROM
DESERT SW INTO CENTRAL CANADIAN PROVINCES WITH DEEP TROF REMAINING
ACROSS EASTERN CONUS AND STRONGER ENERGY MOVING INTO NW CANADA. GOES
DPI TPW SHOWING MOISTURE HAS BEE WIPED OUT OF MUCH OF CONUS
ESPECIALLY GULF STATES WHICH WILL KEEP DRY FCST IN PLACE THROUGH AT
LEAST MID WEEK. TEMPS IN THE MID 70S UNDER NORTHER PORTION OF RIDGE
YDAY SHOULD TRANSLATE INTO WESTERN CWA TODAY. VIS PICS CONTINUED TO
SHOW SOME SNOW PACK OVER N.SANDHILLS INTO NCENTRAL WITH LITTLE WIND
UNDER SFC HIGH ON SUNDAY LIMITING SOME OF THE MELTING EVEN UNDER
FULL SUN. TODAY WINDS WILL INCREASE AS THIS SFC HIGH PUSHES EAST AND
LEE TROF STRENGTHENS. SOUTHERLY WINDS IN BREEZY/WINDY CATEGORY
SHOULD TAKE A TOLL ON SNOW PACK AND ALLOW GOOD WARMUP INTO WESTERN
CWA. WILL CONTINUE THE COOL BIAS HOWEVER WITH LOW 60S FAR NE...LOW
TO MID 70S IN THE WEST...WHICH WOULD BE A LEAN MORE TOWARDS MAV
GUIDANCE. GOOD WARM UP ON TUESDAY AS THIS RIDGE TRANSLATES EAST AND
COLD FRONT APPROACHES FAR NW ZONES LATE. THIS WILL LEAVE THERMAL
RIDGE OVER HEART OF CWA WITH SW FLOW TAKING DOMINATING VERTICAL
PROFILE IN THE WEST. THIS WILL LEAD TO TEMPS WELL INTO THE 70S AND
LOWER 80S...AND ALLOW RH VALUES TO APPROACH OR EXCEED CRITICAL
LEVELS...AND ELEVATE FIRE CONCERNS. FROPA SHOULD MOVE THROUGH DRY AS
ISENTROPIC VECTS DO NOT SHOW STRONG MOISTURE RETURN FROM THE GULF
INTO LATER IN THE DAY ON WEDNEDAY...HOWEVER MUCH OF THIS WILL BE
TRANSPORTED EAST OF CWA AND ISENTROPIC UPGLIDE REMAINS MAINLY
SOUTHEAST OF CWA AS WELL. CONFIDENCE NOT HIGH ENOUGH TO GO ANY
HIGHER THAN SLIGHT POPS IN FCST ATTM. INSTABILITY REMAINS WELL
SOUTHEAST AS OF CWA AS WELL AND LIMITED T MENTION TO EVENING. CLOUDS
AND CAA SHOULD KEEP RATHER COOL TEMPS IN FOR THURSDAY ESPECIALLY IN
SOUTHERN CWA...THEN WARMUP LOOKS ON TRACK THROUGH LATE WEEK.
.AVIATION DISCUSSION...
HIGH LEVEL MOISTURE ROUNDING THE CREST OF THE UPPER RIDGE IS
LIKELY TO BE OVER VALENTINE BY 15Z...BUT MAY NOT REACH NORTH PLATTE
UNTIL 00Z. STILL...UNRESTRICTED CEILINGS AND VISIBILITY WILL BE THE
RULE IN WESTERN AND NORTH CENTRAL NEBRASKA. AT THE BEST MIXING
TIME...SURFACE WIND IS EXPECTED TO BE ABOUT 20KT FROM THE SOUTH WITH
HIGHER GUSTS POSSIBLE.
.FIRE WEATHER...
NEAR SURFACE RELATIVE HUMIDITY IS STILL LIKELY TO DROP TO 15
PERCENT OR LOWER TUESDAY AFTERNOON IN MUCH OF WESTERN NEBRASKA WITH
WIND INCREASING TO 20-30MPH. SATELLITE DERIVED GREENNESS FROM LAST
WEEK INDICATES THAT THE SPRING GREENING IS A LITTLE BEHIND SCHEDULE
THIS YEAR...SO FUEL CHARACTERISTICS MAY BE FAVORABLE FOR LARGE FIRE
GROWTH. OUR CONFIDENCE IS HIGH ENOUGH TO WARRANT A FIRE WATCH FOR
MOST OF THE WESTERN AND SOUTHWEST FIRE ZONES. THERE IS A CHANCE THAT
ONE MAY BE NEEDED FOR NIOBRARA...LOUP VALLEY (ONEILL TO BROKEN BOW)
AND LOESS PLAINS AS WELL...THOUGH CONFIDENCE IS NOT AS HIGH THAT
CRITICAL LEVELS OF WIND AND HUMIDITY WILL BE REACHED IN THOSE
AREAS.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FIRE ZONES
204-206-210 TUESDAY 18Z TO 01Z.
&&
13/SPRINGERHazardous weather outlook, Apr 14, 4:40 AM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 540 AM CDT MON APR 14 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-151045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 540 AM CDT MON APR 14 2008 /440 AM MDT MON APR 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RANGELAND FIRE DANGER IS EXPECTED TO BE VERY HIGH TO EXTREME TUESDAY AFTERNOON. SOUTH WIND AHEAD OF AN INCOMING FRONT WILL CREATE VERY DRY...VERY WARM AND WINDY CONDITIONS. A FRONT COMING THROUGH TUESDAY NIGHT AND WEDNESDAY WILL REDUCE THE FIRE DANGER. HOWEVER ISOLATED THUNDERSTORMS ARE EXPECTED IN ITS WAKE WEDNESDAY EVENING...BUT SEVERE WEATHER IS NOT EXPECTED WITH THEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:34 AM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Deuel and 12 more | 11 hr |
Nearby
Red Flag Warnings in Nebraska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.